Alert archive / Kansas / Wind Advisories in 2022

Wind Advisory 14, NWS Wichita, KS

April 22, 2022McPherson County, Saline County, Kansas

NWS Wichita, KS issued this wind advisory at Apr 22, 2022, 4:29 PM CDT for McPherson County, Saline County, Kansas. It took effect at Apr 23, 2022, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2022, 4:29 PM CDT (21:29 UTC)
In effect from
Apr 23, 2022, 7:00 AM CDT
Expired
Apr 23, 2022, 7:00 PM CDT
In force
12 hr
Issued by
NWS Wichita, KS

Counties McPherson County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 105 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
772 J/kg
Mixed-layer CIN
-281 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
430 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

688 
WWUS73 KICT 222129
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
429 PM CDT Fri Apr 22 2022

KSZ049-051-231130-
/O.UPG.KICT.WI.Y.0013.000000T0000Z-220424T0000Z/
/O.NEW.KICT.WI.Y.0014.220423T1200Z-220424T0000Z/
/O.EXA.KICT.HW.W.0005.000000T0000Z-220423T1200Z/
Saline-McPherson-
Including the cities of Salina and McPherson
429 PM CDT Fri Apr 22 2022

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT SATURDAY...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY...

* WHAT...For the High Wind Warning, south winds 30 to 40 mph with
  gusts up to 55 to 60 mph. For the Wind Advisory, south winds 25
  to 30 mph with gusts up to 45 to 50 mph expected.

* WHERE...Saline and McPherson Counties.

* WHEN...For the High Wind Warning, until 7 AM CDT Saturday. For 
  the Wind Advisory, from 7 AM to 7 PM CDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ032-033-047-048-050-231130-
/O.CON.KICT.HW.W.0005.000000T0000Z-220423T1200Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, and Sterling
429 PM CDT Fri Apr 22 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...

* WHAT...South winds 35 to 45 mph with gusts 55 to 60 mph.

* WHERE...Russell, Lincoln, Barton, Ellsworth and Rice Counties.

* WHEN...Until 7 AM CDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ052-053-067>072-082-083-091>096-098>100-231130-
/O.CON.KICT.WI.Y.0013.000000T0000Z-220424T0000Z/
Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
429 PM CDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SATURDAY...

* WHAT...South winds around 30 mph with gusts 45 to 50 mph 
  expected.

* WHEN...Until 7 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Use extra caution when driving, 
  especially if operating a high profile vehicle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
095 
WWUS73 KICT 230751
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
251 AM CDT Sat Apr 23 2022

KSZ049-051-232200-
/O.CON.KICT.HW.W.0005.000000T0000Z-220423T1200Z/
/O.CON.KICT.WI.Y.0014.220423T1200Z-220424T0000Z/
Saline-McPherson-
Including the cities of Salina and McPherson
251 AM CDT Sat Apr 23 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* WHAT...For the High Wind Warning, south winds 30 to 40 mph 
  with gusts up to 55 to 60 mph. For the Wind Advisory, south 
  winds 25 to 30 mph with gusts up to 45 to 50 mph expected.

* WHERE...Saline and McPherson Counties.

* WHEN...For the High Wind Warning, until 7 AM CDT Saturday. For 
  the Wind Advisory, from 7 AM to 7 PM CDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ032-033-047-048-050-231200-
/O.CON.KICT.HW.W.0005.000000T0000Z-220423T1200Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, and Sterling
251 AM CDT Sat Apr 23 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...South winds 35 to 45 mph with gusts 55 to 60 mph.

* WHERE...Russell, Lincoln, Barton, Ellsworth and Rice Counties.

* WHEN...Until 7 AM CDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ052-053-067>072-082-083-091>096-098>100-232200-
/O.CON.KICT.WI.Y.0013.000000T0000Z-220424T0000Z/
Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
251 AM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds around 30 mph with gusts 45 to 50 mph
  expected.

* WHEN...Until 7 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Use extra caution when driving, 
  especially if operating a high profile vehicle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
448 
WWUS73 KICT 231142
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
642 AM CDT Sat Apr 23 2022

KSZ049-051-240000-
/O.EXP.KICT.HW.W.0005.000000T0000Z-220423T1200Z/
/O.CON.KICT.WI.Y.0014.220423T1200Z-220424T0000Z/
Saline-McPherson-
Including the cities of Salina and McPherson
642 AM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING...

* WHAT...the strongest winds have subsided, however south winds at
  25 to 35 mph with gusts up to 50 mph can be expected through 
  the day today.

* WHERE...Saline and McPherson Counties.

* WHEN...The Wind Advisory remains in effect through 7 PM.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ032-033-047-048-050-231245-
/O.EXP.KICT.HW.W.0005.000000T0000Z-220423T1200Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, and Sterling
642 AM CDT Sat Apr 23 2022

...HIGH WIND WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING...

The strongest winds have already subsided across the area early
this morning, however gusty southerly winds at 25 to 35 with 
gusts over 45 mph will remain possible through much of the day.

$$

KSZ052-053-067>072-082-083-091>096-098>100-240000-
/O.CON.KICT.WI.Y.0013.000000T0000Z-220424T0000Z/
Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
642 AM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds around 30 mph with gusts near 50 mph 
  expected.

* WHERE...south central and southeast Kansas.

* WHEN...Until 7 PM CDT today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Use extra caution when driving, 
  especially if operating a high profile vehicle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
842 
WWUS73 KICT 231205
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
705 AM CDT Sat Apr 23 2022

KSZ052-053-067>072-082-083-091>096-098>100-240000-
/O.CON.KICT.WI.Y.0013.000000T0000Z-220424T0000Z/
Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
705 AM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds around 30 mph with gusts near 50 mph 
  expected.

* WHERE...South central and southeast Kansas.

* WHEN...Until 7 PM CDT today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ049-051-240000-
/O.CON.KICT.WI.Y.0014.000000T0000Z-220424T0000Z/
Saline-McPherson-
Including the cities of Salina and McPherson
705 AM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds at 30 to 35 mph with gusts up to 50 mph can
  be expected today.

* WHERE...Saline and McPherson Counties.

* WHEN...The Wind Advisory remains in effect through 7 PM.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
602 
WWUS73 KICT 240003
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
703 PM CDT Sat Apr 23 2022

KSZ052-053-067>072-082-083-091>096-098>100-240115-
/O.EXP.KICT.WI.Y.0013.000000T0000Z-220424T0000Z/
Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
703 PM CDT Sat Apr 23 2022

...WIND ADVISORY HAS EXPIRED...

While winds will remain breezy and gusty this evening, the threat
for widespread advisory level winds has ended.

$$

KSZ049-051-240115-
/O.EXP.KICT.WI.Y.0014.000000T0000Z-220424T0000Z/
Saline-McPherson-
Including the cities of Salina and McPherson
703 PM CDT Sat Apr 23 2022

...WIND ADVISORY HAS EXPIRED...

While winds will remain breezy and gusty this evening, the threat
for widespread advisory level winds has ended.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 22, 2:25 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 22, 2:25 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
225 PM CDT Fri Apr 22 2022

.SHORT TERM...(This evening through Monday night)
Issued at 225 PM CDT Fri Apr 22 2022

Currently have a deep upper trough digging across the Central
Great Basin with upper ridging from the Ohio Valley into the
southeastern CONUS. At the surface a dryline extends from just
east of Goodland down into far western portion of the OK
Panhandle, with very strong return flow remaining over the Plains.

A few storms are expected to develop out on the dryline late this
afternoon/early evening with this activity staying west of the
area through at least the early evening hours. In addition, storms
are also expected over northwest KS as the Pacific cold front
surges east. While it's not out of the question that some of this
activity may try and move into western fringes of the forecast
area, confidence is fairly high that the more robust activity will
remain out west tonight. Also possible we may see some iso-sct
storms Sat morning as strong mid level theta-e advection moves
into area, but once again, not expecting anything widespread.

Dryline will surge east on Sat and by 21z is expected to be just
west of KSLN to very close to KICT. The ECMWF and GFS have the
dryline slightly further east compared to the NAM/RAP by late Sat
afternoon. This feature will be the focus for storm development
generally after 21z Sat. Confidence still isn't very high on how
widespread convective development will be along the dryline. Some
of the issues will be widespread low clouds along with a warm
layer in the 800-700mb level. Better chances will likely arrive
Sat evening as the cold front intersects the dryline, which would
likely be along or just east of the KS Turnpike. With around
55-60kts of affective shear and 1500-2000J/kg of CAPE, severe
storms will be likely with any storm that can develop Sat
afternoon/evening. Tornado potential will be dependent on if a
storm can develop near or prior to 00z Sun.

Very strong south winds will continue this evening with an
increase actually possible after 00z, especially across central
KS. Ahead of the dryline strong south winds will remain in place
for Sat so expanded the wind advisory through most of the day. Be
sure to check out fire weather section for Sat afternoon.

By 12z Sun, upper low will be approaching the Upper Mississippi
Valley as another vort lobe sinks south across the Central Great
Basin. Cold front Sun morning will extend from Central MO into
central OK with most of the storms southeast of the forecast area
and should remain across Southern MO/eastern OK/northern AR
through Sun night, with heavy rain possible down there. There is
good model agreement that the trailing vort lobe will slide across
the area on Mon, but with such a dry airmass we are not expecting
any precip.

.LONG TERM...(Tuesday through Friday)
Issued at 225 PM CDT Fri Apr 22 2022

Weak upper ridging is forecast to move into the Plains for Tue
into Wed, allowing for plenty of sunshine and above normal temps
by Wed. After Sat/Sat night, our next chance for rain looks to be
Wed night into Thu as a fast moving upper impulse moves out across
the Plains. At this time this doesn't look like a significant
event.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1247 PM CDT Fri Apr 22 2022

Concerns:
1) Windy including LLWS tonight
2) MVFR into mid afternoon and late tonight into Sat morning
3) Scattered thunderstorms around 6Z for RSL & GBD

Gusty southerly winds are going to be a big factor in the forecast
with sustained speeds of 25 to 35kts and gusts of 40 to 55kts. The
peak will be in the overnight hours with the increasing low level
jet. A concern for low level wind shear exists with speeds
approaching 60 to 65kts which should diminish by around daybreak.
Winds will stay gusty through Saturday though. MVFR ceilings
persist for about half of the sites and should for the next few
hours before breaks are expected. Another batch of moisture will
bring in a second round of near MVFR ceilings especially for the
southern sites (HUT, ICT and CNU) Saturday morning.

Scattered thunderstorms are anticipated to develop in western
Kansas then track to the east. As mentioned in the previous
discussion, there is uncertainty in the coverage once it reaches
north central Kansas. At this point, the thought was to at least
use vicinity wording to account for the potential after 6Z for RSL
and GBD. Some uncertainty remains, and the next forecasts should
be able to fine tune any expectations once development occurs.
Convective development is anticipated again Saturday afternoon and
evening with CNU having the highest likelihood for storms.

&&

.FIRE WEATHER...
Issued at 225 PM CDT Fri Apr 22 2022

Very high to potentially extreme fire danger will be possible
Saturday across mainly central Kansas.

Very strong south winds will be in place for areas along and east
of I-135 on Sat with sustained speeds in the 30-35 mph range with
gusts 40-50 mph. However, high RH values and plenty of green-up
will keep the fire danger in check across the Flint Hills into
southeast KS. Meanwhile over central KS, much drier air will
move-in behind the dryline Sat afternoon, setting the stage for
dangerous fire weather. The main area of concern will be for
locations along and west of a Lincoln to Lyons line, generally
after 12 pm. In this location we are looking for RH values 15-20%
with southwest winds 25 mph gusting to 35-40 mph.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    84  65  79  49 /   0  20  30  20
Hutchinson      86  65  80  46 /   0  20  20  10
Newton          82  64  78  47 /   0  20  30  20
ElDorado        81  65  76  47 /   0  20  40  40
Winfield-KWLD   83  66  77  49 /   0  20  40  30
Russell         89  60  80  42 /  10  40  10   0
Great Bend      88  61  79  43 /  10  40  10   0
Salina          87  66  80  45 /   0  30  20  10
McPherson       86  65  78  44 /   0  20  20  10
Coffeyville     82  64  75  54 /   0  10  30  80
Chanute         82  64  75  52 /   0  10  30  80
Iola            81  64  75  50 /   0  10  30  80
Parsons-KPPF    82  64  75  52 /   0  10  30  80

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT Saturday for KSZ049-051>053-067>072-
082-083-091>096-098>100.

High Wind Warning from 10 PM this evening to 7 AM CDT Saturday
for KSZ032-033-047-048-050.

Fire Weather Watch from Saturday afternoon through Saturday
evening for KSZ032-033-047-048-050.

Wind Advisory until 10 PM CDT this evening for KSZ032-033-047-
048-050.

&&

SHORT TERM...RBL
LONG TERM...RBL
AVIATION...VJP
FIRE WEATHER...RBL
Hazardous weather outlook, Apr 22, 3:11 PM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
311 PM CDT Fri Apr 22 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-231530-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
311 PM CDT Fri Apr 22 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Strong south winds will continue tonight across the entire area. See
latest wind advisory and high wind warning for additional details.

A few thunderstorms may venture into central and south central
Kansas late tonight, but better severe weather chances will likely
remain across western Kansas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Very high to possibly extreme grassland fire danger will prevail
Saturday afternoon across the region but especially west of
Interstate 135. See latest fire weather watch for additional
details.

Strong south winds will likely continue on Saturday with gusts up to
50 mph likely across most of the area. See latest wind advisory for
additional details.

Scattered thunderstorm chances look to increase late Saturday
afternoon and especially Saturday evening for locations mainly along
and east of a line from Salina to Wichita to Anthony. The stronger
storms will be capable of hail up to golf ball size along with 60
mph winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Local storm report, Apr 22, 4:04 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
404 PM CDT FRI APR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     NON-TSTM WND GST 7 SSW WESTFALL          38.84N 98.07W
04/22/2022  M61 MPH          ELLSWORTH          KS   MESONET

0311 PM     NON-TSTM WND GST SALINA AIRPORT          38.78N 97.65W
04/22/2022  M59 MPH          SALINE             KS   ASOS

0341 PM     NON-TSTM WND GST RUSSELL AIRPORT         38.87N 98.82W
04/22/2022  M58 MPH          RUSSELL            KS   ASOS

&&

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:13 PM CDTSevere Thunderstorm WarningICTBarton54 min
Apr 22, 3:04 PM CDTHigh Wind WarningICTBarton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more16 hr
Apr 22, 3:05 PM CDTFire Weather WatchICTBarton, Ellsworth, Lincoln, Rice, Russell13 hr

Nearby

Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.